Forum

Bad reaction to injection

HI all, I have been injecting copaxone daily for over two years now, tonight I had a funny reaction that I have not experienced before. Heart palpitations, hot flush and tight chest with heavy breathing. This all started straight after injecting.

I will try and talk to my nurse tomorrow but I am travelling, does anyone have any advice?

Thanks

tecfidera

Hi I’ve been on copaxone for 8 years, I do have hot flushes after injecting quite a lot, but have to say not any of the other symptoms, I think you need to seek advice asap, has things improved now? Personally I would phone the NHS help line, sounds like you’ve reacted badly to something may have been triggered by copaxone? Chest tightening & heart palpitations shouldn’t be ignored. Get advice & put your mind at rest. Strange to have a reaction like this when you’ve been injecting for 2 years, let me know how you get on Tracey x

This is a fairly well known side effect - and not really that serious.

Some people never get side effects with anything. The variation to this one, with Copaxone, is a feeling that your heart has stopped for a few seconds, coupled with a sensation of total breathlessness.
Totally scary the first time it happens.
If you have read the leaflet (in every box of Copaxone) you could be waiting for it - and when it comes and only lasts less then 10 seconds, you think “Was that it?”.

If it happens again, then you should contact your MS Nurse for sure. This may be what is needed to get changed to another DMD if you want to.

Geoff

thanks guys. I still feel a bit weird & have a headache but I suffer with my head so not sure it’s connected. my husband is obviously worried and wants me to speak to my Dr or MS nurse before injecting again. I am pleased Dr Geoff has advised its common though it’s put my mind at rest

hi sue

it is quite alright to miss a day or two of injecting.

the connections helpline are very good so give them a ring.

why not try one of the oral dmds?

carole x

hi Carole, thanks for reply. my neurologist did mention the oral dmds last time I was at hospital but at the time as I was good with my injections he said no reason to change but I did think about it last night. something to discuss with him I think

Hi Sue.

Sorry to hear about your reactions to copaxone it is quite common I went through the same problems .

With me it started to get more frequent so much so that my husband wouldn’t go out until I had taken my injection to make sure I was OK which meant me getting up really early some days.

I know I could have taken it at night but it didn’t fit our lifestyle .

My nurse and neuro decided to take me of copaxone as reactions where happening to often.

I am now happily on Tecfidera no comparison to injections plus hubby is much happier.

Good Luck with whatever you decide certainly I would contact your nurse or neuro.

Annex

Thanks Anne, it was pretty scary at the time. I phoned connections this morning and they have made a report. I phoned MS nurse but had to leave a message, hopefully I will get to speak to her soon.

thanks to to all for your replies has helped loads :slight_smile:

Hi Sue

When I was on Copaxone I had exactly the same reaction as you. I thought I was going to have a heart attack and I was very frightened. I was on my way to A&E and all of a sudden I felt completely back to normal so came back home. I rang my MS nurse and she said this was very common and I could have hit a vein. I must admit I did bleed a lot.

I am sure you won’t get the same reaction next time so try not to worry. Apparently, it is common with Copaxone. If you are worried best to get advice from a professional. Try not to worry though.

Shazzie xx

Hi, I’ve been successfully taking Copaxone for 7-8 years (first daily and in the last two years 3 time a week). I’m aware that one of the post injection reactions is described at flushing.

In the last year I had 3 horrible reactions which seem to be much more than flushing.

Within a minute of injecting, my chest and head go very red (flushing) and my head feels that it is going to explode with pressure. I have no palpitations and my heart rate stays the same. (I have had panic attacks in the past but never like this.)

I am then sick. This lasts about 30 mins after which I am washed out for up to 48hrs.

I’ve spoken with my MS Nurse who says that its just a flush but it is so much more than that.

Does anyone else get it like this?

Any ideas what’s going on here.

Thanks

Alistair